Mix of medications led to mistaken dementia diagnosis

Three years ago, Betty Wallwork was taking a long list of drugs. Some to help her heal from a cataract operation, another to ease the pain of an earache, and others to treat a swollen ankle and help get rid of a lingering chest cold.

She's now warning others about what could happen when the wrong medications are mixed, after she was diagnosed with Alzheimer's.

Experts say the wrong mix of drugs can cause unexpected cognitive side-effects in seniors, including confusion, memory loss and aggression: symptoms that may be misdiagnosed as Alzheimer's disease.

In Wallwork's case, she took her concerns to her family doctor. "I said to the doctor, 'It sounds like Niagara Falls in my head.'"

But instead of looking at her medications, Wallwork's doctor gave her an Alzheimer's test. When she failed it, her driver's licence was taken away.

Wallwork decided to prove there's nothing wrong with her. After spending hours online reading up on drug reactions, Wallwork realized her mix of medications wasn't improving her health, but making it worse...

MedVideos.org © 2014 - All videos published on MedVideos are the property of their respective authors or publisher.